Okay, so I've never been on antidepressants before... I took my very first dose of duloxetine 30mg yesterday morning (11 AM) and everything was going good up until a little while ago... I had just woken up at nearly 6 AM when it happened and I'm not usually awake at that time, but I jolted awake (unusual for me) and my vision was all blurry, and my eyes were unable to focus. My vision quickly returned back to normal after sitting up in my bed, but it scared me. My heart was also racing a tad (maybe due to anxiety?) and I had this slight burning sensation in the left side of my chest. All of these symptoms, except the burning in my chest, went away after about 10 seconds of being awake. The burning lasted about 5-7 minutes. None of this has ever happened to me before and it scares me.
Should I stop taking the duloxetine or should I continue with it?
Kage7; At this point, I would continue to take the medication and remember to take it about the same time each day. It may be a good Idea to call your doctor on Monday and let her or him know about this but from what I know this is normal. If the doctor did not tell you these newer medications help us in many ways. But the hardest part is when you first start these medications you feel much more side effects at the beginning and slowly go away in time. And many of them Kage are the same effects as for why we are taking them to start with. lol, so it is very confusing. But as you continue to take this med. they well go away slowly and about 2 weeks most of the worst ones are gone and then it slowly gets even better by the time you get to 4 to 6 weeks you should be feeling even better so try and stick with it then at the point of 8 weeks you well have the full blood level in your system. And should be feeling much better if this medication is going to work for you. And it has for many many people. ONE KEY AS I SAID IS TO TRY AND ALWAYS TAKE IT IN THE MORNING OR AT BEDTIME AND ALSO take it with a piece of bread or crackers and milk and that may help with the stomach and chest pains. many get built up acid. And also very Important if you and the doctor decide to go off of this medication at any time. IT MUST BE TAPERED DOWN SLOWLY JUST LIKE WHEN YOU GO ON TO IT OR YOU WELL GET SOME VERY BAD WITHDRAWALS FROM IT AND TRY VERY HARD TO NOT SKIP A DOSE. IT JUST TAKES ONE DOSE TO START TO FEEL WITHDRAWAL IN MANY PEOPLE. i HOPE THIS HELPS YOU UNDERSTAND THIS MEDICATION. AND THAT YOU GET TO FEELING BETTER VERY SOON. HAVE A GREAT DAY.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.